Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 618, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2001, 2:27 PM CDT for Madison County, Rankin County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 20, 2001, 2:27 PM CDT (19:27 UTC)
- Expired
- Aug 20, 2001, 3:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison County, MS, Rankin County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:10 PM CDT | Hail 0.88 | Ridgeland, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WUUS54 KJAN 201928 SVRJAN MSC089-121-202000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT MON AUG 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 300 PM CDT * AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWEST MADISON...OR ABOUT 2 MILES SOUTH OF MADISON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL RANKIN COUNTY REMAIN OVER RURAL MADISON COUNTY HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3247 9021 3238 9012 3243 8984 3268 8997
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:40 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 20, 10:40 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT MON AUG 20 2001 MORNING DATA INDICATES THAT SURFACE BOUNDARY NEARLY STALLED ALONG A CLEVELAND TO MACON LINE WITH ISOLATED SHRA/TSRA STILL MOVING SEWD INTO THE DELTA. AIRMASS CONTINUES TO DESTABILIZE WITH LIFTED INDEXES ALREADY -8 AND LAPS CAPES APPROACHING 3000J/KG. 12Z RUC PUSHES CAPES TO 4500 RANGE ALONG THE BOUNDARY THIS AFTERNOON AND WITH MID LEVEL LAPSE RATES 6.5-7C...HAVE BOOSTED POPS IN THE DELTA REGION. THE E PORTIONS SHOULD REMAIN DRY. REST OF THE PACKAGE WILL LIKELY NOT CHANGE. JAN 91/67/93/70/94 1-2- MEI 90/64/93/67/94 -02- .JAN... MS...NONE. LA...NONE. AR...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 49 min |
| Aug 19, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 49 min |
| Aug 19, 7:49 PM CDT | Flash Flood Warning | JAN | Bolivar | 116 min |
| Aug 19, 8:02 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 43 min |
| Aug 20, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 31 min |
| Aug 20, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 39 min |
| Aug 20, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 34 min |
| Aug 20, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 37 min |
| Aug 20, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Aug 20, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
| Aug 20, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 23 min |
| Aug 20, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 30 min |
| Aug 20, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 36 min |
| Aug 20, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 32 min |
| Aug 20, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 25 min |
| Aug 20, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 40 min |
| Aug 20, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Aug 20, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| Aug 20, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Aug 20, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 33 min |
| Aug 20, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.